Side Effects from Wellbutrin

After going through different mess and figuring out SSRIs didn't treat me well, I've landed on the generic form of Wellbutrin. It's working pretty well for the most part but I have constant, loud ringing in my ears now. The doctor has pretty much shrugged and said "that's a side effect" and to "wait and see if it gets better." It hasn't. I feel like I'm going out of my mind dealing with this and I'm irritable. Any Wellbutrin users have this difficulty? What did you do?

3 Replies

oldestnewest
  • Bupropion can irritate you and make you edgy. It drove my mom out of her mind with anxiety and being unable to sleep. She had to discontinue it. It's up to you whether you can take the bupropion or not. Sometimes the side effects do go away, sometimes not. Up to 10% of people trying it had ringing in their ears. We don't know if that went away for them. Most people who tried it liked it. But it's not going to work for everyone. You have to decide what you can handle and if you think the ringing in your ears will go away. I wish I could help you more than this but I can't. There are still some other classes of drugs you probably haven't tried.

  • This medication made my anxiety so unbearable. I was taking 300mg! My doctor swiched me to 30mg Cymbalta. The change in my thinking is so much better after only 2 days. I understand that Cymbalta stimulates the pleasure center in your brain. I am not suggesting this medication, but you should talk to your Dr. about switching meds! I feel so much better. Bupropion Sux I do have other friends who have had problems with that medication. There has got to be another med that wont hurt your head! GOOD LUCK

  • Hi, I have been on the Brand Wellbutrin for years that was great for me. Due to a job / insurance change I couldn't afford a $1000. Co pay. So I had no choice then take the generic-bupropion. I was scare to death but it does help. No ringing in ears but my anxiety was terrible & had to start taking klonapin daily. Hopefully the ringing will subside. Talk with your MD if another med will help.

You may also like...